Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 237, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 2, 2009, 4:53 PM CDT for Grant Parish, LaSalle Parish, Winn Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2009, 4:53 PM CDT (21:53 UTC)
- Expired
- Jul 2, 2009, 5:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:01 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 2, 4:01 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 PM CDT THU JUL 2 2009
.DISCUSSION...
SATELLITE IMAGERY INDICATES PARTLY CLOUDY TO MOSTLY CLEAR SKIES
ACROSS THE REGION. HOWEVER...A FEW SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED WITH AFTERNOON HEATING SOUTH OF INTERSTATE 20. AS THE
SUN SETS...THIS ACTIVITY WILL DIMINISH QUICKLY. HIGH PRESSURE WILL
CONTINUE TO BUILD ACROSS THE AREA THIS EVENING...WHICH IS EXPECTED
TO RESULT IN EVEN WARMER TEMPERATURES FOR FRIDAY. HAVE ISSUED A
HEAT ADVISORY FOR FRIDAY AND SATURDAY AS HEAT INDEX VALUES ARE
EXPECTED TO EASILY SURPASS 105 DEGREES BY EARLY AFTERNOON. THIS IS
ESPECIALLY SIGNIFICANT AS WE ARE HEADING INTO A HOLIDAY WEEKEND.
THE HEAT RELENTS SOMEWHAT ON SUNDAY AS A COLD FRONT APPROACHES
FROM THE CENTRAL PLAINS. CLOUD COVER SHOULD INCREASE ON SUNDAY
AFTERNOON...HELPING KEEP TEMPERATURES PERHAPS 4 TO 5 DEGREES
COOLER THAN THE DAY BEFORE AREAWIDE. SHOWER AND THUNDERSTORM
ACTIVITY WILL INCREASE THROUGH THE EVENING AS THE COLD FRONT NEAR
THE AREA...WHICH WILL MAKE FOR SOME MUCH NEEDED RAIN. THIS FRONT
IS EXPECTED TO STALL ALONG THE COAST...BUT CLOSE ENOUGH TO OUR
AREA TO KEEP AT LEAST A SLIGHT CHANCE OF PRECIPITATION IN THE
FORECAST THROUGH THE MIDDLE OF THE WORKWEEK.
&&
.AVIATION...
VFR CONDITIONS...ALONG WITH LIGHT WINDS...WILL PREVAIL THROUGH THE
TERMINAL FORECAST PERIOD. ISOLATED CONVECTION THAT DOES DEVELOP THIS
AFTERNOON IS LIKELY TO DISSIPATE BY 00Z. AMENDMENTS TO INCLUDE VCTS
AT SELECT SITES WILL BE ISSUED ACCORDINGLY. OTHERWISE...MAY SEE MVFR
CONDITIONS ACROSS ELD DUE TO LIGHT GROUND FOG. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 102 76 102 76 / 10 10 10 10 10
MLU 73 102 74 101 75 / 20 10 10 10 10
DEQ 69 99 74 99 75 / 20 10 10 20 20
TXK 71 101 75 100 76 / 20 10 10 10 20
ELD 71 101 74 100 75 / 20 10 10 10 10
TYR 73 101 76 101 77 / 10 10 10 10 10
GGG 74 102 76 102 76 / 10 10 10 10 10
LFK 74 101 75 100 76 / 20 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM 10 AM FRIDAY TO 9 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY FROM 10 AM FRIDAY TO 9 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY FROM 10 AM FRIDAY TO 9 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...HEAT ADVISORY FROM 10 AM FRIDAY TO 9 PM CDT SATURDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
18/05Hazardous weather outlook, Jul 2, 12:04 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT THU JUL 2 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1204 PM CDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING TO THE NORTH OF THE INTERSTATE 20 CORRIDOR. A WEAK FRONTAL BOUNDARY LAYS DRAPED ACROSS NORTHERN LOUISIANA AND NORTHEAST TEXAS. IN ADDITION...THE REMNANTS OF A THUNDERSTORM COMPLEX WHICH OCCURRED IN THE CENTRAL PLAINS LAST NIGHT CONTINUE TO APPROACH THE NORTHERN HALF OF THE FORECAST REGION. THESE TWO FEATURES MAY INTERACT LATER THIS AFTERNOON TO TRIGGER LOCALLY STRONG THUNDERSTORMS. ONE OR TWO OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AS THE MAIN THREAT. NO ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS EXPECTED. IN ADDITION...ISOLATED WEAK THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS CENTRAL LOUISIANA...AND DEEP EAST TEXAS...MAINLY BEGINNING IN LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 18
In the hours before
Special weather statement, Jul 2, 3:53 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT THU JUL 2 2009
LAZ010-017-022145-
DE SOTO-SABINE-
353 PM CDT THU JUL 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
BELMONT...BENSON...BOLEYN...CATUNA...CONVERSE...MITCHELL...
NOBLE...OAK GROVE...OXFORD...PELICAN AND SARDIS...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF ZWOLLE...OR 15 MILES SOUTH OF
MANSFIELD...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Jul 2, 4:02 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 PM CDT THU JUL 2 2009
LAZ018-020-022145-
GRANT-NATCHITOCHES-
402 PM CDT THU JUL 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX...
AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF COLFAX...OR 16 MILES NORTH
OF BOYCE...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
05
05Special weather statement, Jul 2, 4:43 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT THU JUL 2 2009
LAZ017-018-022245-
NATCHITOCHES-SABINE-
443 PM CDT THU JUL 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
WESTERN NATCHITOCHES AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
MANY AND ZWOLLE...
AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM PLEASANT HILL TO
MANY. THE STRONGEST STORM WAS LOCATED 12 MILES NORTH OF MANY...OR
22 MILES WEST OF NATCHITOCHES...MOVING SOUTH AT 5 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:11 PM CDT | Heat Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 53 hr |
| Jul 2, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.